Texas, 2013Damaging Wind in Texas, July 26, 2013
July 26, 2013 · NWS MAF · 1 event in 1 county or zone
The region was under the eastern edge of an upper ridge. A pre-frontal trough was over the area with a cold front further north across the Permian Basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The region was under the eastern edge of an upper ridge. A pre-frontal trough was over the area with a cold front further north across the Permian Basin. This feature provided enough lift for thunderstorms to develop across the Big Bend area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 26, 2:05 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 26, 2:05 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 PM CDT FRI JUL 26 2013
.DISCUSSION...
WV IMAGERY SHOWS THE UPPER RIDGE HAS SHIFTED WEST OVER THE PAST 24
HOURS...AND NOW IS CENTERED W OF KELP. DESPITE THIS...AND THE
ARRIVAL OF A COLD FRONT...TEMPS A FEW DEGREES WARMER THAN THIS TIME
YESTERDAY...PERHAPS DUE TO LESS CLOUD COVER. ALSO...MODELS HAVE
BEEN PORTRAYING A PRE-FRONTAL TROUGH-TYPE SCENARIO...W/THE COLDER
AIR NOT ARRIVING UNTIL AFTER PEAK HEATING.
SFC ANALYSIS SHOWS THE PREFRONTAL TROUGH HAS MADE IT TO AROUND
KMRF-KFST-KST1...WHILE THE FRONT ITSELF APPEARS A BIT FURTHER
NORTH...BUT THRU KMAF. THIS FEATURE SHOULD SETTLE SOUTH...AND BE
THE FOCUS FOR CONVECTION ACROSS THE MRF PLATEAU...BIG BEND...AND LWR
TRANS PECOS OVERNIGHT. AREA RADARS ALREADY SHOW CONVECTION IN THESE
AREAS...EXTENDING UP TO THE GUADALUPES...LIKELY A RESULT UP UPSLOPE
FLOW W/THE PREFRONTAL TROUGH. AS THE FRONT FURTHER SETTLES
SATURDAY...SFC FLOW WILL VEER TO EASTERLY...SHIFTING THE CONVECTIVE
FOCUS SW AND W. W/INCREASED RELEASES ON THE RIO CONCHOS...ANY
CONTRIBUTING RAINFALL IN THE RIO GRANDE WATERSHED WILL RESULT IN
FLOODING CONCERNS FROM PRESIDIO SOUTH TO THE PARK. THIS MAY BE
FURTHER EXACERBATED SUNDAY NIGHT/MONDAY...WHEN MODELS DEVELOP A VORT
MAX/SHORTWAVE INVOF CANDELARIA/PRESIDIO...FOR A CHANCE OF RAIN
THERE. TUESDAY ONWARD...THE UPPER RIDGE BUILDS BACK INTO THE
REGION...AND WE/VE CONSEQUENTLY KEPT THE GRIDS DRY IN THE EXTENDED.
FOR TEMPS...FRONT SHOULD KNOCK TEMPS TO BELOW NORMAL SATURDAY...W/A
REBOUND TO ABV NORMAL SUNDAY INTO THE EXTENDED. THE GFS IS A LITTLE
COOLER THAN 24 HRS AGO...BUT IS WARMER THAN THE ECMWF...WHICH HAS
BEEN TOO COOL AS OF LATE. W/THE EXPECTED RIDGE REASSERTION...WE/LL
ANTICIPATE TEMPS ON THE WARMER SIDE OF THINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 69 91 67 97 / 10 10 10 10
BIG SPRING TX 67 93 69 98 / 10 10 10 10
CARLSBAD NM 73 91 71 95 / 10 20 10 20
DRYDEN TX 77 95 72 96 / 60 10 10 10
FORT STOCKTON TX 73 95 69 97 / 40 10 10 10
GUADALUPE PASS TX 66 84 70 87 / 20 30 20 30
HOBBS NM 66 90 65 94 / 10 10 10 10
MARFA TX 64 86 62 85 / 40 30 10 20
MIDLAND INTL AIRPORT TX 69 93 68 98 / 10 10 10 10
ODESSA TX 72 93 69 97 / 10 10 10 10
WINK TX 70 95 69 99 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
67/44
Hazardous weather outlook, Jul 26, 1:26 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT FRI JUL 26 2013
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
226 PM CDT FRI JUL 26 2013 /126 PM MDT FRI JUL 26 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND WEST OF
THE PECOS RIVER THIS AFTERNOON AND TONIGHT, WITH MORE ISOLATED
STORMS POSSIBLE TO THE EAST AS A COLD FRONT MOVES TO NEAR THE PECOS
RIVER THIS EVENING. STRONGER STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING, GUSTY WINDS AND OCCASIONAL
LIGHTNING.
WATER RELEASES ON THE RIO CONCHOS IN MEXICO, ALONG WITH ANY HEAVY
RAIN THAT FALLS OVER ALAMITO AND TERLINGUA CREEKS, OR THE RIO GRANDE
RIVER WATERSHED, WILL RESULT IN ELEVATED FLOWS AND FLOODING ON THE
RIO GRANDE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND...WITH THE
BEST CHANCES ALONG AND WEST OF THE PECOS RIVER. STRONGER STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL, GUSTY WINDS AND
OCCASIONAL LIGHTNING.
PERIODIC WATER RELEASES ON THE RIO CONCHOS IN MEXICO MAY CONTINUE
THIS WEEKEND, IF NOT THROUGH EARLY NEXT WEEK. HEAVY RAINFALL WILL
ALSO BE POSSIBLE OVER ALAMITO AND TERLINGUA CREEKS, AND THE RIO
GRANDE RIVER BASIN DURING THIS TIME. THEREFORE, ADDITIONAL FLOODING
WILL BE POSSIBLE ALONG THE RIO GRANDE RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Thunderstorm Wind, Brewster
- When
- July 26, 4:00 PM CST to 4:01 PM CST
- Where
- Brewster County, Panther Junction
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 29.300, -103.300
A thunderstorm moved across Brewster County and produced a 63 mph wind gust at Panther Junction. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$3.0 million · 77 kt wind · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 29, 2013$600,000 · 53 kt wind · 13 events
- Damaging Wind and Lightning Strikes in Texas, July 26, 2013$260,000 · 51 kt wind · 5 events
- Flash Flooding and Damaging Winds in Arizona, July 26, 2013$67,000 · 56 kt wind · 6 events
- Flash Flood in Arizona, July 26, 2013$50,000 · 1 event
- Hail in Wyoming, July 26, 20132 in hail · 33 events
- Tornado and Damaging Winds in Louisiana, July 26 to 27, 2013EF1 · 8 events
- Damaging Winds and Heavy Rain in Arizona, July 26, 2013$32,000 · 56 kt wind · 4 events
- Damaging Wind in Wisconsin, July 26, 2013$18,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$5,000 · 73 kt wind · 11 events
- Damaging Winds and Heavy Rain in Texas, July 26, 2013$12,000 · 56 kt wind · 4 events
- Damaging Winds and Lightning Strike in Arkansas, July 26, 2013$10,000 · 57 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471835.